So I’ve been on Depo for 4 1/2 years and have never gotten my period. But for some reason I got my period a month before needing my next shot. Is there any reason that this might happen?
Yes. The Manufacturer advises that you should not be on Depo Provera for more than 2 years, unless you have no other choice, as it is not good for your body. It can cause things such as bone thinning, leading to osteoporosis.
Your body needs a break.
I always took a daily calcium supplements when I was using Depo. It needs to have the correct ratios of vitamin D & magnesium, to get the calcium into your bones.
If you're on it long-term, the Manufacturer states that you should have an MRI scan, after a significant time on it, to check your bones.
There are lots of other risks associated with it, so the break is to try to avoid some of those, too, although when you look at the ingredients of the Shot, damage may already be done. No one knows.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2013 • 3 answers
Posted 26 Dec 2014 • 1 answer
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Depo-Provera - I was on my period when I first got the depo shot and it is almost time for my second
Posted 8 May 2016 • 2 answers
Posted 4 Jun 2017 • 1 answer